Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 21, 2018, 7:45 PM EDT for Wake County, North Carolina. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2018, 7:45 PM EDT (23:45 UTC)
- Expired
- May 22, 2018, 2:45 AM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:20 PM EDT | FLASH FLOOD | 1 Ne Raleigh, NC | I-440 CLOSED NEAR SIX FORKS ROAD DUE TO FLOODING. |
| May 21, 8:20 PM EDT | FLASH FLOOD | 2 Nw Raleigh, NC | SEVERAL CARS UNDERWATER AT THE CRABTREE VALLEY MALL. |
| May 21, 8:28 PM EDT | FLASH FLOOD | 3 Nw Raleigh, NC | 4 VEHICLES STRANDED IN WATER NEAR THE INTERSECTION OF LEESVILLE AND MILLBROOK. |
| May 21, 9:24 PM EDT | FLASH FLOOD | 3 Nw Raleigh, NC | MULTIPLE ROAD CLOSURES IN NW RALEIGH, INCLUDING, GLENWOOD AVE, WEST MILLBROOK RD, LEAD MINE RD, CREEDMOOR ROAD AND MARVINO LANE. |
| May 21, 10:10 PM EDT | FLASH FLOOD | 4 Nne Raleigh, NC | FLASH FLOODING DUE TO PERSISTENT THUNDERSTORM RAINS WASHED OUT NEWTON ROAD NEAR SIX FORKS ROAD. THE ROAD HAS COMPLETELY COLLAPSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WGUS52 KRAH 212345
FFWRAH
NCC183-220245-
/O.NEW.KRAH.FF.W.0005.180521T2345Z-180522T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
745 PM EDT MON MAY 21 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Wake County in central North Carolina...
* Until 1045 PM EDT
* At 744 PM EDT, Doppler radar indicated a thunderstorm producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Raleigh, Cary, Wake Forest, Rdu International, Apex, Holly
Springs, Morrisville and Rolesville.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3597 7842 3596 7841 3559 7873 3566 7897
3587 7891 3587 7883 3593 7880 3592 7876
3594 7873 3601 7870 3603 7872 3603 7874
3607 7868
$$
774 follow-up statements
140
WGUS72 KRAH 220044
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
844 PM EDT MON MAY 21 2018
NCC183-220245-
/O.CON.KRAH.FF.W.0005.000000T0000Z-180522T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
844 PM EDT MON MAY 21 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
CENTRAL WAKE COUNTY...
At 836 PM EDT, local law enforcement reported flash flooding in
northwest Raleigh, including the Crabtree creek area near Glenwood
Avenue and Six Fork Road. Up to three inches of rain have already
fallen. Flash flooding is already occurring.
Some locations that will experience flooding include...
Raleigh, Cary, Rdu International, Morrisville, Falls Lake State Rec
Area, William B Umstead State Park and Research Triangle.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots. Do not drive
your vehicle into areas where water covers the road. When
encountering flooded roads, turn around, don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3597 7842 3596 7841 3571 7863 3578 7893
3587 7891 3587 7883 3593 7880 3592 7876
3594 7873 3601 7870 3603 7872 3603 7874
3607 7868
$$
77634
WGUS72 KRAH 220118
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
918 PM EDT MON MAY 21 2018
NCC183-220245-
/O.CON.KRAH.FF.W.0005.000000T0000Z-180522T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
918 PM EDT MON MAY 21 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHWESTERN WAKE COUNTY...
At 914 PM EDT, local law enforcement reported flash flooding in
northwest Raleigh, including the Crabtree Creek area near Glenwood
Avenue and Six Fork Road. Up to four inches of rain have already
fallen. Flash flooding is already occurring and will continue for
the next several hours despite the decrease in rainfall coverage and
intensity.
Some locations that will experience flooding include...
Raleigh, Research Triangle, William B Umstead State Park and
locations along Crabtree Creek from around Crabtree Valley Mall to
near Six Forks Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots. Do not drive
your vehicle into areas where water covers the road. When
encountering flooded roads, turn around, don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3589 7859 3581 7858 3580 7863 3578 7871
3583 7882 3587 7891 3587 7883 3593 7880
3592 7876 3594 7873 3598 7871 3602 7858
3600 7855
$$
77514
WGUS52 KRAH 220237
FFWRAH
NCC183-220645-
/O.EXT.KRAH.FF.W.0005.000000T0000Z-180522T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1037 PM EDT MON MAY 21 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northwestern Wake County in central North Carolina...
* Until 245 AM EDT
* At 1035 PM EDT, local law enforcement reported flash flooding in
north Raleigh, including the Crabtree Creek area near Glenwood
Avenue to Old Wake Forest Road. While the heavy rain has ended
across the warned area, flash flooding will continue into early
Tuesday morning.
* Some locations that will experience flooding include...
northwest Raleigh, William B Umstead State Park and locations
along Crabtree Creek from around Crabtree Valley Mall to near Six
Forks Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
&&
LAT...LON 3589 7859 3581 7858 3580 7863 3578 7871
3583 7882 3587 7891 3587 7883 3593 7880
3592 7876 3594 7873 3598 7871 3602 7858
3600 7855
$$
77076
WGUS72 KRAH 220638
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
238 AM EDT TUE MAY 22 2018
NCC183-220647-
/O.EXP.KRAH.FF.W.0005.000000T0000Z-180522T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
238 AM EDT TUE MAY 22 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN WAKE COUNTY WILL EXPIRE
AT 245 AM EDT...
Local officials have reported that the flood waters from earlier
tonight have receded, and flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures, and
watch for residual ponding of water on roads.
LAT...LON 3589 7859 3581 7858 3580 7863 3578 7871
3583 7882 3587 7891 3587 7883 3593 7880
3592 7876 3594 7873 3598 7871 3602 7858
3600 7855
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:15 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 21, 3:15 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 315 PM EDT Mon May 21 2018 .SYNOPSIS... A moist and slightly unstable air mass will remain entrenched across central NC through the middle of the week. A cold front will move through the area on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 315 PM Monday... Latest sfc analysis shows a weak backdoor front stretching across the northern portion of the state, just south of the VA border. Radar shows scattered showers and tstms developing invof of this boundary. The latest HRRR shows this area of shower/tstm activity expanding as the afternoon progresses. While not every area will see rain, the best chance for rain will be north of the line from Albemarle to Clinton, this afternoon through the evening. The latest mesoanalysis shows that the best instability is located north and east of Raleigh. While there is also an area of elevated DCAPE north and east of Raleigh, deep layer shear is rather modest. This suggests that the main concern will be wet downbursts for any cells with elevated cores. Also modest mid-level winds in this mornings soundings suggest that slow-moving storms could produce locally higher rainfall amounts. Look for the storms and subsequent rain this evening to gradually diminish as the night goes on. Despite mostly cloudy conditions tonight, given the light winds and high dwpts, there could be a few patches of fog late tonight, esp areas that see the rain this evening. Low in the upper 60s to near 70. && .SHORT TERM /Tuesday through Tuesday night/... As of 315 PM Monday... The boundary that's currently over our area is expected to lift back to the north by 12Z Tuesday. However, there is some indication in models that a weak mid-level short wave moving up from the south could prolong the risk for showers across our north/northeast zones between daybreak and noon Tuesday. However, once this feature passes, a pocket of dryer air in its wake should give us a brief break in rain chances during the afternoon, esp across across the eastern half of our CWA. By Tuesday evening and night, we'll turn our attention to a cold front approaching from the northwest (the system currently across the northern/central Plains). Models suggest that pre-frontal shower and thunderstorm activity will begin approaching our western zones as early as Tuesday evening, with best chances for rain across our western and central zones overnight into Wednesday morning. With little change in the airmass, expect highs Tuesday again in the low-mid 80s and lows Tuesday night in the upper 60s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 235 PM Monday... The subtropical ridge off the Southeast coast will keep central North Carolina in a tropical airmass on Wednesday. A frontal zone dropping southward from the Mid Atlantic will enter northern parts of the region Wednesday night and become stationary close to the NC/SC border on Thursday. The tropical airmass will be suppressed to the south of the boundary Thursday and Friday before returning northward into central North Carolina over the holiday weekend. In addition, a tropical low is forecast to move northward across Cuba and the Gulf of Mexico/Florida over the holiday weekend and early next week. Diurnal heating combined with the frontal boundary will generate scattered convection Wednesday afternoon and evening. Scattered convection Thursday and Friday should be limited to locations near the NC/SC border and western Piedmont. Convection will overspread the entire region over the 3-day holiday weekend with the return of a tropical airmass and close proximity of the tropical low. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 315 PM Monday... Latest satellite and obs shows VFR conditions with cigs mostly abv 15k AGL. The exception is in and near scattered shower/tstm activity, where flight conditions will briefly lower to low-MVFR or IFR cigs. These conditions will continue through the afternoon, although rain and low-MVFR cigs may become a bit more widespread along and north of a line from KINT-KGSB after 22/01Z. After 22/05z through about 22/11z , forecast soundings suggest patchy IFR conditions may develop across the eastern Piedmont and Coastal Plain, including KRWI, KRDU, and KFAY, in low cigs and some fog. After 22/11Z, look for improving conditions as any low cigs begin to lift with heating. Looking beyond 18z Tue...and unsettled and moist week will provide occasional opportunities for showers and tstms, and early morning low cigs, through the rest of the forecast period. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...np NEAR TERM...np SHORT TERM...np LONG TERM...Franklin AVIATION...np
Hazardous weather outlook, May 21, 3:56 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 356 PM EDT Mon May 21 2018 NCZ083>086-088-222000- Anson-Richmond-Scotland-Hoke-Cumberland- 356 PM EDT Mon May 21 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>028-038>043-073>078-089-222000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Sampson- 356 PM EDT Mon May 21 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms with heavy downpours are possible this afternoon and evening. If the showers and storms train across the same location, 1 to 2 inches of rain could occur in less than a couple of hours, leading to localized flooding of streets and swollen creeks. Small hail and brief strong wind gusts are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated severe storms are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 21, 6:44 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
644 PM EDT MON MAY 21 2018
NCZ007-008-212345-
Person NC-Granville NC-
644 PM EDT MON MAY 21 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN PERSON AND NORTHERN GRANVILLE COUNTIES UNTIL 745 PM
EDT...
At 644 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Oxford, moving northwest at 10 mph.
Wind gusts up to 40 mph, heavy rainfall, and frequent lightning will
be possible with these storm.
Locations impacted include...
Oxford, Stovall, Bethel Hill, Mayo Reservoir, Berea and John H Kerr
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3646 7851 3635 7851 3629 7878 3630 7887
3654 7889 3654 7850
TIME...MOT...LOC 2244Z 122DEG 7KT 3639 7861
MORROWSpecial weather statement, May 21, 6:55 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
655 PM EDT MON MAY 21 2018
NCZ038-212345-
Davidson NC-
655 PM EDT MON MAY 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAVIDSON COUNTY UNTIL
745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Linwood, or 8 miles west of Lexington, moving northeast at 15 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Lexington, Welcome and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3584 8045 3583 8043 3585 8042 3584 8040
3585 8039 3587 8039 3588 8042 3589 8041
3589 8037 3595 8038 3599 8035 3587 8012
3572 8039 3573 8039 3572 8042 3574 8046
3577 8045 3579 8047
TIME...MOT...LOC 2254Z 223DEG 13KT 3578 8041
MORROWSpecial weather statement, May 21, 6:58 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
658 PM EDT MON MAY 21 2018
NCZ040-212345-
Chatham NC-
658 PM EDT MON MAY 21 2018
...A DEVELOPING THUNDERSTORM WILL AFFECT WEST CENTRAL CHATHAM COUNTY
UNTIL 745 PM EDT...
At 657 PM EDT, Doppler radar was tracking a developing strong
thunderstorm 7 miles south of Siler City, moving northeast at 10 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Siler City and Hasty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3563 7955 3569 7955 3576 7952 3570 7934
3557 7946 3560 7954
TIME...MOT...LOC 2257Z 213DEG 8KT 3562 7946
MORROWSpecial weather statement, May 21, 7:00 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
700 PM EDT MON MAY 21 2018
NCZ008-025-041-220000-
Durham NC-Wake NC-Granville NC-
700 PM EDT MON MAY 21 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
GRANVILLE...NORTH CENTRAL WAKE AND NORTHEASTERN DURHAM COUNTIES UNTIL
800 PM EDT...
At 700 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from near Oxford to near
Creedmoor to Wake Forest. Movement was northwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Oxford, Creedmoor, Wake Forest, Butner, Stem, Falls Lake, Lake
Butner, Falls Lake State Rec Area, Falls Lake Boat Ramp and Purnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3636 7852 3609 7855 3608 7854 3602 7855
3600 7849 3597 7847 3594 7868 3614 7885
3624 7881 3624 7880 3626 7880 3629 7879
TIME...MOT...LOC 2300Z 144DEG 8KT 3629 7856 3615 7861 3598 7851
MORROWSpecial weather statement, May 21, 7:06 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
706 PM EDT MON MAY 21 2018
NCZ083-212345-
Anson NC-
706 PM EDT MON MAY 21 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ANSON COUNTY UNTIL 745
PM EDT...
At 705 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Wadesboro, moving northeast at 10 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Wadesboro, Ansonville, Polkton, Peachland and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3504 8029 3517 8020 3516 8019 3515 8016
3516 8017 3517 8016 3517 8014 3518 8013
3519 8013 3519 8011 3517 8011 3514 8008
3511 8007 3508 8000 3512 7995 3512 7992
3507 7991 3490 8019 3501 8030
TIME...MOT...LOC 2305Z 218DEG 9KT 3499 8019
MORROWSpecial weather statement, May 21, 7:15 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
715 PM EDT MON MAY 21 2018
NCZ025-041-220000-
Durham NC-Wake NC-
715 PM EDT MON MAY 21 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND SOUTHEASTERN
DURHAM COUNTIES UNTIL 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm over
Raleigh, moving northeast at 5 mph.
Half inch hail, heavy rain, and wind gusts up to 40 mph will be
possible with this storm.
Locations impacted include...
Raleigh, Cary, Wake Forest, Rdu International, Morrisville, William B
Umstead State Park and Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3575 7863 3584 7883 3602 7874 3595 7867
3597 7847
TIME...MOT...LOC 2315Z 208DEG 6KT 3585 7870
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:15 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| May 21, 2:24 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| May 21, 2:44 PM EDT | Special Weather Statement | RAH | Durham | 31 min |
| May 21, 2:47 PM EDT | Special Weather Statement | RAH | Alamance | 28 min |
| May 21, 2:53 PM EDT | Special Weather Statement | RAH | Davie | 37 min |
| May 21, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 21, 3:22 PM EDT | Special Weather Statement | RAH | Guilford | 23 min |
| May 21, 3:23 PM EDT | Special Weather Statement | RAH | Orange | 37 min |
| May 21, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 28 min |
| May 21, 3:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| May 21, 3:45 PM EDT | Special Weather Statement | RAH | Guilford | 30 min |
| May 21, 3:49 PM EDT | Special Weather Statement | RAH | Durham | 26 min |
| May 21, 3:51 PM EDT | Special Weather Statement | RAH | Person | 24 min |
| May 21, 4:05 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Wake | 76 min |
| May 21, 4:14 PM EDT | Special Weather Statement | RAH | Durham | 46 min |
| May 21, 4:17 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| May 21, 4:18 PM EDT | Areal Flood Advisory | RAH | Halifax | 117 min |
| May 21, 4:25 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 39 min |
| May 21, 4:29 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 2 hr |
| May 21, 4:33 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange, Person | 2 hr |
| May 21, 4:36 PM EDT | Special Weather Statement | RAH | Warren | 24 min |
| May 21, 4:38 PM EDT | Special Weather Statement | RAH | Person | 37 min |
| May 21, 4:40 PM EDT | Special Weather Statement | RAH | Chatham | 35 min |
| May 21, 4:44 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
| May 21, 5:02 PM EDT | Special Weather Statement | RAH | Franklin | 28 min |
| May 21, 5:04 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 28 min |
| May 21, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 53 min |
| May 21, 5:21 PM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 114 min |
| May 21, 5:22 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| May 21, 5:25 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 3 hr |
| May 21, 5:28 PM EDT | Special Weather Statement | RAH | Vance | 62 min |
| May 21, 5:53 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| May 21, 6:00 PM EDT | Special Weather Statement | RAH | Chatham | 30 min |
| May 21, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 56 min |
| May 21, 6:39 PM EDT | Areal Flood Advisory | RAH | Granville, Vance | 3 hr |
| May 21, 6:39 PM EDT | Special Weather Statement | RAH | Chatham | 36 min |
| May 21, 6:44 PM EDT | Special Weather Statement | RAH | Granville | 61 min |
| May 21, 6:55 PM EDT | Special Weather Statement | RAH | Davidson | 50 min |
| May 21, 6:58 PM EDT | Special Weather Statement | RAH | Chatham | 47 min |
| May 21, 7:00 PM EDT | Special Weather Statement | RAH | Granville | 60 min |
| May 21, 7:06 PM EDT | Special Weather Statement | RAH | Anson | 39 min |
| May 21, 7:15 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 2 hr |
| May 21, 7:15 PM EDT | Special Weather Statement | RAH | Wake | 45 min |
| May 21, 7:28 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Wake | 3 hr |
| May 21, 7:57 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.